Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 46, NWS Jackson, MS

June 5, 2010Forrest County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 5, 2010, 3:23 PM CDT for Forrest County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2010, 3:23 PM CDT (20:23 UTC)
Expired
Jun 5, 2010, 5:30 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Forrest County, MS

The radar

The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1235 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WGUS54 KJAN 052023
FFWJAN
MSC035-052230-
/O.NEW.KJAN.FF.W.0046.100605T2023Z-100605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MAXIE...OR 9 MILES
  NORTHWEST OF WIGGINS...MOVING NORTHEAST AT 25 MPH. ESTIMATED RADAR
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK
  HILL AND BROOKLYN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.


&&

LAT...LON 3117 8935 3116 8914 3092 8913 3092 8934

$$

JC
1 follow-up statement
919 
WGUS74 KJAN 052114
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT SAT JUN 5 2010

MSC035-052230-
/O.CON.KJAN.FF.W.0046.000000T0000Z-100605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-
414 PM CDT SAT JUN 5 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHERN FORREST COUNTY...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MAXIE...OR 9 
MILES NORTH OF WIGGINS...MOVING NORTH AT 25 MPH. THESE STORMS HAVE 
BEEN MOVING REPEATEDLY OVER THE SAME LOCATIONS. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK
HILL AND BROOKLYN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3117 8935 3116 8914 3092 8913 3092 8934

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 10:20 AM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 5, 10:20 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT SAT JUN 5 2010

.UPDATE...BAND OF SHRA/ISOLATED TSRA WORKING NEWD UP THE NATCHEZ
TRACE PARKWAY COULD PRODUCE UP TO ONE INCH OF RAINFALL AS IT SPREADS
ENE THROUGH THE AFTERNOON HOURS. THE RAINS LIE ALONG A MID LEVEL
SHEAR AXIS THAT IS PROGGED TO CONTINUE STRETCHING SW-NE AND SAGGING
SEWD ON THE LATEST RUC. EXPECT STRONGEST DESTABILIZATION THIS
AFTERNOON OVER S AND E MS HOWEVER OVERALL WARMING TREND ALOFT WAS
KEEPING MID LEVEL LAPSE RATES NEAR 5.5C WITH PROGGED SBCAPES THIS
AFTERNOON 26-2900J/KG. LOCAL WET MICROBURST CHECKLISTS ONLY IN THE
LITTLE TO SLIGHT CATEGORIES AS PWATS HAVE RISEN TO 1.8-2.0 INCHES.
BEST RISK FOR A BRIEF SEVERE STORM WITH A GUST TO 60MPH WOULD BE SE
OF A BROOKHAVEN TO MACON LINE OTHERWISE HEAVY RAINS AND LIGHTNING
STRIKES WILL BE PRIMARY HAZARDS THROUGH EARLY EVENING.

HAVE BOOSTED POPS ALONG AND S OF I-20 BY 15-20 PERCENT AS QPFS HAVE
BECOME MORE CERTAIN FOR THESE LOCATIONS. ALSO LOWERED MAX TEMPS FROM
THE JACKSON METRO AREA SWWD WHERE STEADIEST RAINS HAVE BEEN FALLING
DURING THE MORNING. NO OTHER BIG CHANGES TO FORECAST PACKAGE FOR NOW
AND UPDATES SHOULD BE AVAILABLE./40/

&&

.AVIATION...MVFR CONDITIONS OCCURING ACROSS THE AREA AS MORNING LOW
CLOUDS CONTINUE TO HANG ON. IN ADDITION...A BAND OF SHOWERS AND
ISOLATED THUNDERSTORMS ARE MOVING TO THE NORTHEAST FROM KHEZ TO
KJAN. THIS SHOULD AFFECT KJAN MOST IMMEDIATELY AND EVENTUALLY KHBG
AND POSSIBLY KMEI THROUGH THE DAY. ACTIVITY FURTHER NORTH MAY BE A
BIT MORE SPOTTY SO WILL LEAVE SHOWERS AND VCTS IN FOR OTHER SITES.
LOOK FOR MORNING CLOUDS TO LIFT DURING THE LATE MORNING AND
AFTERNOON. WITH ANY THUNDERSTORM...MVFR TO IFR CONDITIONS COULD
OCCUR AND LOWER CEILINGS AND VIS. OUTSIDE OF SHOWERS AND
STORMS...SOUTH TO SOUTHWEST WINDS OF 5 TO 10 KT ARE EXPECTED TODAY
AND WILL DECREASE BELOW 5 KT TONIGHT. MVFR TO IFR CONDITIONS DUE TO
AREAS OF LOW CLOUDS AND PATCHY FOG ARE EXPECTED TO OCCUR SOUTH OF
INTERSTATE 20 THROUGH AROUND 05/1600 UTC AND AGAIN BETWEEN 06/0800
UTC AND 06/1400 UTC. /28/

&&

PREV DISCUSSION...SHORT TERM(TODAY THROUGH SUNDAY NIGHT)... RECENT
WATER VAPOR IMAGERY DEPICTS DEEP-LAYER LOW PRESSURE CONTINUING TO
SPIN OVER LOUISIANA. THIS FEATURE IS FORECAST TO BECOME SHEARED OUT
FROM NORTHEAST TO SOUTHWEST ACROSS THE CWA TODAY WHILE LOSING ITS
LOW-LEVEL REFLECTION. WEAK FORCING IN ASSOCIATION WITH THE LOW WILL
CONTRIBUTE TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY.
PRECIP CHANCES TODAY WERE INCREASED ABOVE MAV GUIDANCE PER SREF AND
LOCAL HIGH-RESOLUTION WRF GUIDANCE... PARTICULARLY ACROSS SWRN
AREAS WHICH WILL BE IN CLOSER PROXIMITY TO THE MID/UPPER-LEVEL LOW.

A LARGE AREA OF LOW-LEVEL MOISTURE ACCOMPANYING THE LOW WILL
MAINTAIN ABUNDANT CLOUD COVERAGE ACROSS THE REGION THIS MORNING.
THIS WILL LIMIT THE DEGREE OF INSOLATION AND THUS DESTABILIZATION
TODAY. HOWEVER...SURFACE DEWPOINTS IN THE UPPER 60S AND LOWER 70S
COMBINED WITH HIGH TEMPERATURES FROM THE MID 80S TO NEAR 90 WILL
SUPPORT A WEAKLY TO MODERATELY UNSTABLE AIRMASS THIS AFTERNOON. WEAK
MID/UPPER-LEVEL ASCENT ASSOCIATED WITH THE AFOREMENTIONED LOW WILL
PROVIDE SOME ADDITIONAL SUPPORT FOR CONVECTION. ADDITIONALLY...
NORTH-NORTHEASTERLY H5 FLOW AT 10 TO 20 KT WITHIN THE NORTHWESTERN
SEMICIRCLE OF THE CYCLONIC CIRCULATION AROUND THE LOW WILL
OVERSPREAD WESTERN AREAS THIS AFTERNOON. THIS WILL CAUSE DEEP-LAYER
SHEAR TO GRADUALLY INCREASE...WHICH COULD SUPPORT SOME CONVECTIVE
ORGANIZATION. SREF SUGGESTS HIGH CONFIDENCE THAT DCAPE VALUES WILL
RANGE FROM 750 TO 1000 J/KG ACROSS A LARGE PORTION OF THE REGION
TODAY GIVEN THE PRESENCE OF SOME MID-LEVEL DRY AIR. THIS WILL
SUPPORT THE POTENTIAL FOR WET MICROBURSTS...ESPECIALLY WITH MEAN
SOUTHWESTERLY H85-H7 FLOW OF 20 TO 30 KT. THUS...ISOLATED STRONG TO
SEVERE STORMS WILL BE POSSIBLE TODAY PRIMARILY BETWEEN NOON AND
6 PM...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING WIND GUSTS TO
60 MPH. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE SOUTHWEST
OF A LINE FROM GREENVILLE TO MERIDIAN...WHERE MID/UPPER-LEVEL
SUPPORT FROM THE LOW WILL BE STRONGEST. ADDITIONALLY...WITH PWAT
VALUES OF 1.6 TO 1.9 INCHES...STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL THIS AFTERNOON. FLASH FLOODING COULD BECOME A
CONCERN WHERE STORMS REPETITIVELY MOVE OVER THE SAME LOCATIONS.
HOWEVER...ABSENCE OF MORE CONCENTRATED FORCING MECHANISMS OR GREATER
CONVECTIVE COVERAGE PRECLUDES THE NEED FOR A FLASH FLOOD WATCH AT
THIS TIME.

BY SUNDAY MORNING...THE LOW WILL HAVE TRANSITIONED TO AN OPEN WAVE
BEFORE BECOMING ABSORBED BY AN AMPLIFYING LONGWAVE TROUGH OVER THE
NORTHEAST CONUS. MEANWHILE...A MID/UPPER-LEVEL RIDGE AXIS WILL
EXTEND EASTWARD TOWARD THE ARKLAMISS REGION. A SURFACE COLD FRONT
ASSOCIATED WITH THE NORTHEAST CONUS TROUGH IS EXPECTED TO MOVE
SOUTHWARD ACROSS THE ARKLAMISS REGION SUNDAY AFTERNOON INTO SUNDAY
NIGHT WHILE BECOMING INCREASINGLY SHALLOW. THE FRONT IS EXPECTED TO
REACH THE INTERSTATE 20 CORRIDOR EARLY SUNDAY EVENING BEFORE
BECOMING STATIONARY OVER THE SOUTHERN CWA SUNDAY NIGHT. GIVEN AMPLE
SURFACE CONVERGENCE ALONG THE FRONT...LITTLE CAPPING...AND COPIOUS
AMOUNTS OF PREFRONTAL MOISTURE ACROSS THE CWA...SCATTERED SHOWERS
AND STORMS ARE EXPECTED ACROSS THE CWA ON SUNDAY...WITH THE GREATEST
COVERAGE ALONG THE FRONT. AS SUCH...PRECIP CHANCES WERE RAISED ABOVE
MAV GUIDANCE FOR SUNDAY...AS SUPPORTED BY RECENT SREF OUTPUT. DRIER
AIR IN THE WAKE OF THE FRONT WILL REDUCE PRECIP CHANCES FOR SUNDAY
NIGHT.

AS FOR THE POTENTIAL FOR STRONG TO SEVERE STORMS ON SUNDAY...STRONG
HEATING AHEAD OF THE FRONT WILL YIELD HIGH TEMPERATURES IN THE LOWER
TO MIDDLE 90S ACROSS THE CWA...WHICH WILL CONTRIBUTE TO STEEP
LOW-LEVEL LAPSE RATES. ADDITIONALLY...AFTERNOON DEWPOINTS IN THE
LOWER TO MIDDLE 70S WILL SUPPORT SBCAPE VALUES OF 2500-3500 J/KG...
WHICH WILL PROMOTE ROBUST CONVECTIVE UPDRAFTS. THE STEEP LOW LEVEL
LAPSE RATES ARE EXPECTED TO RESULT IN DCAPE VALUES OF
800-1300 J/KG...WHICH WILL SUPPORT THE POTENTIAL FOR WET
MICROBURSTS. ALSO...THE MID-LEVEL HEIGHT GRADIENT ACROSS THE EASTERN
PERIPHERY OF THE AFOREMENTIONED RIDGE WILL SUPPORT NORTHERLY H5 FLOW
AT 15 TO 20 KT. THE ASSOCIATED DEEP-LAYER SHEAR COULD YIELD SOME
ORGANIZED CONVECTION INCLUDING MULTICELL CLUSTERS ALONG THE FRONT.
THESE COULD PRODUCE DAMAGING WINDS FROM ANY WET MICROBURSTS.
ALSO...WITH PWAT VALUES OF 1.8 TO 2.0 INCHES...WHICH WILL BE AROUND
140 PERCENT OF NORMAL VALUES...LOCALLY HEAVY RAINFALL IS EXPECTED
WITH ANY CONVECTION. GIVEN THE ABSENCE OF MID/UPPER-LEVEL ASCENT...
COVERAGE OF CONVECTION FOR SUNDAY IS UNCERTAIN...AND MENTION OF
STRONG TO SEVERE STORMS AND HEAVY RAINFALL FOR SUNDAY IS BEING
WITHHELD FROM THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. /COHEN/

LONG TERM....MONDAY THROUGH SATURDAY...HIGH PRESSURE WILL DOMINATE
THE AREA FOR MUCH OF THE EXTENDED. RAIN CHANCES WILL REMAIN SMALL
THROUGHOUT. PLENTY OF MOISTURE AND LINGERING SURFACE BOUNDARIES WILL
LEAD TO ISOLATED TO SCATTERED SHOWERS A FEW DAYS NEXT WEEK. THERE
ARE SEVERAL SOLUTIONS...WITH THE SREF BEING THE DRIEST AND THE GFS
BEING THE WETTEST. TRIED TO COMPROMISE...ESPECIALLY BY THE END OF
THE FORECAST PERIOD. OVERALL...LEANED MORE TOWARD THE GFS.

BY MONDAY THE CANADIAN HIGH SINKING SOUTH INTO THE MID SOUTH WILL GET
SWEPT EAST BY A LOW PRESSURE SYSTEM. DRIER AIR WILL MOVE INTO THE
EASTERN ZONES...AS THE BOUNDARY GETS PUSHED OUT OF THE CWA. ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR THE
SOUTHERN ZONES...MAINLY ALONG THE HIGHWAY 84 CORRIDOR.
HOWEVER...ISOLATED ACTIVITY MAY OCCUR AS FAR NORTH AS I-20 MONDAY
AFTERNOON. PW VALUES FALL BRIEFLY...BUT WARM AIR/MOISTURE ADVECTION
QUICKLY BRING MOISTURE BACK. A WEAK TROUGH AXIS SETS UP OVER THE
AREA TUESDAY...SERVING AS THE FOCUS FOR CONVECTION TUESDAY
AFTERNOON/EVENING. THE AXIS SEEMS TO SET UP ALONG THE NATCHEZ
TRACE...BUT WASH OUT BY WEDNESDAY. HIGH PRESSURE KEEPS THE AREA
GENERALLY DRY FOR THE REMAINDER OF THE WEEK. OLD BOUNDARIES...PLENTY
OF MOISTURE/WARM AIR ADVECTION LEADING TO 2 INCH PW VALUES. LOOKING
FOR MOSTLY WARM ADVECTION TYPE SHOWERS AND THUNDERSTORMS. A WEAK
UPPER LEVEL WAVE MAY PASS THROUGH THE AREA THURSDAY...WHILE A COLD
FRONT APPROACHES FROM THE NORTH. THE BOUNDARY DOES NOT APPEAR TO DO
MUCH. KEPT POPS LOW FROM WED-SAT. RAISED HIGHS NEARLY EVERY DAY.
LOOKS LIKE THE NORTHWEST ZONES WILL APPROACH 100 A FEW DAYS...WITH
VALUES AROUND 97/98 AND MID 90S EVERYWHERE ELSE. HOT MUGGY
CONDITIONS ARE LIKELY WITH DEWPOINTS IN THE LOWER 70S. EXPECTING
HEAVY RAIN WITH ANY STORMS. WILL LEAVE THE HWO CLEAR FOR THE
EXTENDED. WILL PROBABLY SEE A FEW STRONG STORMS THROUGH THE
WEEK...BUT NOTHING ORGANIZED IS LIKELY AT THIS POINT./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  72  93  69 /  68  14  34  19
MERIDIAN      89  71  93  67 /  40  20  36  22
VICKSBURG     84  72  93  68 /  68  14  34  18
HATTIESBURG   89  73  94  74 /  52  22  41  21
NATCHEZ       83  73  92  72 /  71  20  37  20
GREENVILLE    87  72  93  68 /  39  10  34  15
GREENWOOD     87  72  93  68 /  38  12  34  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 5, 5:14 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
514 AM CDT SAT JUN 5 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
514 AM CDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND EARLY EVENING...AND WILL BE CAPABLE
OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. AN ISOLATED SEVERE
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH WILL ALSO BE
POSSIBLE...ESPECIALLY SOUTHWEST OF A LINE FROM GREENVILLE TO
MERIDIAN. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE
BETWEEN NOON AND 6 PM. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO
PRODUCE VERY HEAVY RAINFALL...WITH 2 TO 3 INCHES OF RAIN FALLING IN
SHORT PERIODS OF TIME WITH SOME STORMS. FLASH FLOODING COULD BECOME
A CONCERN IF STORMS REPETITIVELY MOVE OVER THE SAME LOCATIONS...
ESPECIALLY ACROSS PORTIONS OF SOUTHERN MISSISSIPPI AND NORTHEAST
LOUISIANA WHERE LOCALLY HEAVY RAINFALL HAS OCCURRED DURING THE PAST
FEW DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Jun 5, 12:59 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT SAT JUN 5 2010

MSZ062>064-072-051840-
MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
1259 PM CDT SAT JUN 5 2010

...CLUSTER OF STRONG STORMS MOVING INTO LAWRENCE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF JAYESS AT 1259 PM
CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...LAWRENCE...EASTERN LINCOLN
AND NORTHWESTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JC
Local storm report, Jun 5, 1:45 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     4 NNE LAUREL            31.75N 89.12W
06/05/2010                   JONES              MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND ROOF DAMAGE REPORTED IN THE
            SHARON COMMUNITY.

&&

27
Special weather statement, Jun 5, 1:55 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SAT JUN 5 2010

MSZ049-050-055-056-051935-
SMITH MS-RANKIN MS-SCOTT MS-SIMPSON MS-
155 PM CDT SAT JUN 5 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 55 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF MARTINVILLE AT
155 PM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN SIMPSON...SOUTHWESTERN SCOTT...SOUTHEASTERN
RANKIN AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

JC
Special weather statement, Jun 5, 2:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT SAT JUN 5 2010

MSZ074-051945-
FORREST MS-
216 PM CDT SAT JUN 5 2010

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN FORREST COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ROCK HILL AT 216 PM CDT...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Jun 5, 2:53 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT SAT JUN 5 2010

MSZ044-052025-
LEAKE MS-
253 PM CDT SAT JUN 5 2010

...STRONG STORM MOVING THROUGH LEAKE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TUSCOLA AT 254 PM CDT...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN LEAKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

JC
Special weather statement, Jun 5, 3:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SAT JUN 5 2010

MSZ072>074-052100-
FORREST MS-LAMAR MS-MARION MS-
319 PM CDT SAT JUN 5 2010

...LINE OF STRONG STORMS MOVING NORTH...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES SOUTH OF KOKOMO
TO 7 MILES NORTHEAST OF BROOKLYN AT 318 PM CDT...MOVING NORTHEAST AT
25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. RAINFALL MAY CREATE PONDING ISSUES
AND A FLASH FLOOD WARNING MAY BE NEEDED.

PEOPLE IN MARION...LAMAR AND FORREST COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:19 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson41 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.